Advertise on Bikeforums.net



User Tag List

Results 1 to 13 of 13
  1. #1
    Member
    Join Date
    Aug 2006
    Posts
    39
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    My bits are taking a real hammering for some reason

    For about the past week or so, I thought I had a serious stomach virus, but I think my testicles are just taking a beating while I'm riding. Although it does not really feel like it while I'm actually riding.
    My gut feels like I've been kicked in the cojones almost constantly now.

    I have my seat adjusted for a very slight up-tilt, which was the most comfortable. I wear just plain baggy shorts while riding. Will a cup or strap alleviate this problem?

  2. #2
    Ferrous wheel
    Join Date
    Apr 2005
    Location
    New Orleans
    My Bikes
    2004 Gunnar Rock Hound MTB; 1988 Gitane Team Pro road bike; 1986-ish Raleigh USA Grand Prix; mid-'80s Univega Gran Tourismo with Xtracycle Free Radical
    Posts
    1,388
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I would stop riding until you figure it out. There was someone on the forums a while back who had torsion -- which you do not want.
    One thing about living in Santa Carla I never could stomach -- all the damn vampires.

  3. #3
    Elitist Troglodyte DMF's Avatar
    Join Date
    Jun 2006
    Location
    Dallas
    My Bikes
    03 Raleigh Professional (steel)
    Posts
    6,896
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    There's a damn good reason most bikers wear tight pants. Time for a padded lycra short/bib.

    Also, tilt the seat nose down a smidgen (not much) and see if that helps.
    Stupidity got us into this mess - why can't it get us out?

    - Will Rogers

  4. #4
    Member
    Join Date
    Aug 2006
    Posts
    39
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I'm really hoping to not stop riding, if I can help it. Other than this problem, I feel better now than I have in years.

    I'll try tilting the seat downward a bit. Are there lycra undershorts or some such? I really do not want to wear lycra outerwear if I can help it. Nothing wrong with lycra or the people who wear it, it just does not appeal to me.

    What is torsion, BTW?

  5. #5
    Has opinion, will express
    Join Date
    Jun 2003
    Posts
    13,031
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    You can wear lycra bikeshorts under the shorts you currently use. Be careful that you don't get bike shorts with a chamois that are too tight for you, as that can result in something similar occurring, or worse -- development of a "third" testicle.

    It is likely that if you don't have any support under your current shorts, that your testicles are moving around much more than they should, putting stress on the vas which in turn react to the rough-up treatment further into your gut. Bike shorts without a chamois provide the support, and are cooler under overshorts.

    All in my own experience...

  6. #6
    Senior Member
    Join Date
    Oct 2003
    Posts
    1,941
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by mikemck
    I'm really hoping to not stop riding, if I can help it. Other than this problem, I feel better now than I have in years.

    I'll try tilting the seat downward a bit. Are there lycra undershorts or some such? I really do not want to wear lycra outerwear if I can help it. Nothing wrong with lycra or the people who wear it, it just does not appeal to me.

    What is torsion, BTW?
    You can mountain biking shorts that look like normal shorts but are built like bike shorts.

    Info on a torsion here:

    http://www.nlm.nih.gov/medlineplus/e...cle/000517.htm
    Eric

    2005 Trek 5.2 Madone, Red with Yellow Flames (Beauty)
    199x Lemond Tourmalet, Yellow with fenders (Beast)

    Read my cycling blog at http://riderx.info/blogs/riderx
    Like climbing? Goto http://www.bicycleclimbs.com

  7. #7
    Banned. Mr. Beanz's Avatar
    Join Date
    Dec 2005
    Location
    Upland Ca
    My Bikes
    Lemond Chambery/Cannondale R-900/Trek 8000 MTB/Burley Duet tandem
    Posts
    20,031
    Mentioned
    1 Post(s)
    Tagged
    1 Thread(s)
    Maybe your seat is too high. Lower it a bit and see ifthere is a difference. I feel a difference even just wearing differ shorts. Maybe your huevos or smashing while you rock side ot side reaching for the pedals.

  8. #8
    These go to 11. DavidLee's Avatar
    Join Date
    Feb 2006
    Location
    Maryland
    My Bikes
    06' Trek 7.5 FX, '09 Dawes Steel SST
    Posts
    571
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    If it is too painful I would stop riding for awhile & perhaps see a doctor. As stated you could try tilting the seat down a little & / or try some bike shorts.

    Quote Originally Posted by Rowan
    You can wear lycra bikeshorts under the shorts you currently use. Be careful that you don't get bike shorts with a chamois that are too tight for you, as that can result in something similar occurring, or worse -- development of a "third" testicle.


    Seriously, what do you mean 3rd testicle?
    Melancholy is incompatible with bicycling. ~ James E. Starrs

  9. #9
    Senior Member
    Join Date
    Oct 2005
    Location
    College Park, MD
    Posts
    535
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    padded shorts of some kind will most likely solve your problem... I've gotten so used to them that I can't ride without em anymore

    REI makes baggy MTB shorts with padded chamoises (sp?) ... that's what I use during the warm months... they even have side pockets for your keys

    http://www.rei.com/online/store/Prod...cat=REI_SEARCH

  10. #10
    Junior Member pelotonofdeath's Avatar
    Join Date
    Sep 2006
    Location
    Canada
    My Bikes
    cove & trek 5500
    Posts
    8
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Have you had a vasectomy in the last while? Ever since mine- I've been predisposed to increased discomfort on occasion. Sometimes on the bike sometimes just for no apparent reason- thinking the MDs may have gotten too ambitious with the scalpel??? No other uh um problems to speak but I now have the semen equivalent of N/A Beer.

  11. #11
    Has opinion, will express
    Join Date
    Jun 2003
    Posts
    13,031
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by DavidLee
    Seriously, what do you mean 3rd testicle? .

    The doctor informed me that a lump I discovered after PBP-2003 and during a tour across Northern Europe was due to irritation of the vas where it connects to the testicle. The vas is the bit of tubing that connects the testicle to the body and, I think, is the bit cut and sealed in a vasectomy (hence vas-ectomy).

    Pedalling in the bikeshorts I had at the time meant what must have been excessive movement of the testicle in question, and it tugged on the vas. The lump actually grows to be quite a size, and can even double the size of the original testicle... and feels like another one. Hence the description of a "third" testicle. The problem also can occur after a vasectomy because the vas becomes irritated (annoyed???).

    The doctor said there wasn't anything to be done, then related how an Italian family had as its symbol, three balls for this very reason.

  12. #12
    Senior Member serpico7's Avatar
    Join Date
    Jul 2006
    Posts
    781
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    If I were you, I would stop riding until the pain goes away. Once it does, try some easy riding using the tips others have posted. You can also try a very firm saddle that forces most of your weight onto your sit bones. I switched to a Specialized Toupe - hard as a rock, but the only pain I have now is on my sit bones, and I figure it's just a matter of time until the bones get accustomed to the new saddle.

  13. #13
    Senior Member Denny Koll's Avatar
    Join Date
    Mar 2006
    Posts
    852
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I think I would apply a hot poultice consisting of Cayenne Pepper and Ben Gay after every ride and see if that makes it feel better.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •